MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Disturbances (2140); Halo (2227)
Date of Event 01/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a synergy intraocular lens (iol) was explanted from the patient's right (od) eye.The patient was unhappy with the iol and complained of glare/halos and "beams/rods of light at night" making driving at night difficult.The patient stated it started from the beginning of the implant and has tried to overcome visual issues.Another johnson & johnson diu150 lens (different model and higher diopter) was implanted as a replacement.There was no patient injury.No ocular complaints at first post-operative visit after lens exchanged, the patient ended up with 20/25 without correction vision.No further information is available.
 
Additional Manufacturer Narrative
Patient weight and ethnicity: unknown as information was not provided.The intraocular lens (iol) has not returned for evaluation; therefore, failure analysis of the complaint device cannot be completed.A review of the device history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: return to manufacturer: 2/28/2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: product evaluation was performed under magnification.The complaint lens was received cut in half.No issues related to or could have contributed to visual issues were observed.No handpiece was received as part of this return therefore, no product evaluation could be performed on the handpiece.Based on the return condition of the lens, the complaint issue could not be confirmed, and no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13563847
Report Number3012236936-2022-00439
Device Sequence Number1957399
Product Code MFK
UDI-Device Identifier05050474751194
UDI-Public(01)05050474751194(17)240330
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale